Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 94, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 21, 2011, 10:22 AM CDT for Mahaska County, Wapello County, Iowa. It was in force for 8 days.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2011, 10:22 AM CDT (15:22 UTC)
- Expired
- Jul 29, 2011, 4:14 AM CDT
- In force
- 8 days
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mahaska County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River near Eddyville (EDYI4).
- Action stage
- 60 ft
- Minor stage
- 63 ft
- Moderate stage
- 68 ft
- Major stage
- 70 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
297 WGUS43 KDMX 211522 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1022 AM CDT THU JUL 21 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-221522- /O.NEW.KDMX.FL.W.0094.110721T1522Z-000000T0000Z/ /EDYI4.1.ER.000000T0000Z.110721T1030Z.000000T0000Z.NO/ 1022 AM CDT THU JUL 21 2011 ...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL FURTHER NOTICE. * AT 9:00 AM THURSDAY THE STAGE WAS 61.2 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...REMAIN NEARLY STEADY AROUND 61.2 FEET FOR THE NEXT SEVERAL DAYS. && LAT...LON 4111 9251 4124 9269 4129 9280 4124 9283 4108 9258 $$ KD
7 follow-up statements
722 WGUS83 KDMX 212033 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT THU JUL 21 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...HUMBOLDT... MAHASKA...WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-222033- /O.CON.KDMX.FL.W.0058.000000T0000Z-000000T0000Z/ /ESVI4.2.ER.110615T0755Z.110715T1930Z.000000T0000Z.NO/ 333 PM CDT THU JUL 21 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL FURTHER NOTICE. * AT 3:00 PM THURSDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL TO 9.8 FEET FRIDAY MORNING. && LAT...LON 4350 9491 4350 9485 4332 9474 4332 9484 $$ IAC091-222032- /O.CON.KDMX.FL.W.0087.000000T0000Z-110727T1200Z/ /HBTI4.2.ER.110715T1356Z.110719T1645Z.110726T1200Z.NO/ 333 PM CDT THU JUL 21 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER DAM...TO THE EAST FORK DES MOINES RIVER. * UNTIL TUESDAY MORNING. * AT 3:15 PM THURSDAY THE STAGE WAS 8.4 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE TUESDAY MORNING. && LAT...LON 4282 9441 4273 9421 4268 9418 4266 9423 4279 9444 $$ IAC123-179-222032- /O.CON.KDMX.FL.W.0094.000000T0000Z-000000T0000Z/ /EDYI4.1.ER.000000T0000Z.110721T1030Z.000000T0000Z.NO/ 333 PM CDT THU JUL 21 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL FURTHER NOTICE. * AT 3:00 PM THURSDAY THE STAGE WAS 61.2 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...REMAIN AROUND 61.2 FEET. && LAT...LON 4111 9251 4124 9269 4129 9280 4124 9283 4108 9258 $$
397 WGUS83 KDMX 222026 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 326 PM CDT FRI JUL 22 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...MAHASKA... WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-232026- /O.CON.KDMX.FL.W.0058.000000T0000Z-000000T0000Z/ /ESVI4.2.ER.110615T0755Z.110715T1930Z.000000T0000Z.NO/ 326 PM CDT FRI JUL 22 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL FURTHER NOTICE. * AT 3:00 PM FRIDAY THE STAGE WAS 9.7 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL TO 9.5 FEET SATURDAY MORNING. && LAT...LON 4350 9491 4350 9485 4332 9474 4332 9484 $$ IAC091-232025- /O.EXT.KDMX.FL.W.0087.000000T0000Z-110725T1200Z/ /HBTI4.2.ER.110715T1356Z.110719T1645Z.110724T1200Z.NO/ 326 PM CDT FRI JUL 22 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER DAM...TO THE EAST FORK DES MOINES RIVER. * UNTIL SUNDAY MORNING. * AT 3:15 PM FRIDAY THE STAGE WAS 8.1 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE SUNDAY MORNING. && LAT...LON 4282 9441 4273 9421 4268 9418 4266 9423 4279 9444 $$ IAC123-179-232025- /O.CON.KDMX.FL.W.0094.000000T0000Z-000000T0000Z/ /EDYI4.1.ER.000000T0000Z.110721T1030Z.000000T0000Z.NO/ 326 PM CDT FRI JUL 22 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL FURTHER NOTICE. * AT 2:00 PM FRIDAY THE STAGE WAS 61.2 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 61.2 FEET THIS EVENING. * FORECAST...REMAIN NEAR FLOOD STAGE FOR THE FORSEEABLE FUTURE. && LAT...LON 4111 9251 4124 9269 4129 9280 4124 9283 4108 9258 $$
361 WGUS83 KDMX 251521 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1021 AM CDT MON JUL 25 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-011721- /O.CON.KDMX.FL.W.0094.000000T0000Z-000000T0000Z/ /EDYI4.1.ER.000000T0000Z.110721T1030Z.000000T0000Z.NO/ 1021 AM CDT MON JUL 25 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL FURTHER NOTICE. * AT 9:00 AM MONDAY THE STAGE WAS 61.0 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 61.1 FEET THIS AFTERNOON...THEN REMAIN STEADY. && LAT...LON 4111 9251 4124 9269 4129 9280 4124 9283 4108 9258 $$ IAC179-011720- /O.CON.KDMX.FL.W.0077.000000T0000Z-000000T0000Z/ /OTMI4.2.ER.110627T0710Z.110628T2240Z.000000T0000Z.NO/ 1021 AM CDT MON JUL 25 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL FURTHER NOTICE. * AT 9:50 AM MONDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...REMAIN AROUND 11.7 FEET. && LAT...LON 4113 9264 4116 9261 4095 9219 4090 9229 $$
615 WGUS83 KDMX 281642 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1142 AM CDT THU JUL 28 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...MAHASKA... WAPELLO SHOWERS AND THUNDERSTORMS WILL PRODUCE A HALF AN INCH TO AN INCH OF RAIN...WITH HIGHEST AMOUNTS ACROSS SOUTHEASTERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-291642- /O.EXT.KDMX.FL.W.0058.000000T0000Z-110801T1800Z/ /ESVI4.2.ER.110615T0755Z.110715T1930Z.110731T1800Z.NO/ 1142 AM CDT THU JUL 28 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL SUNDAY AFTERNOON. * AT 11:00 AM THURSDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE SUNDAY AFTERNOON. && LAT...LON 4350 9491 4350 9485 4332 9474 4332 9484 $$ IAC123-179-291641- /O.EXT.KDMX.FL.W.0094.000000T0000Z-110730T1321Z/ /EDYI4.1.ER.110729T1038Z.000000T0000Z.110729T1321Z.NO/ 1142 AM CDT THU JUL 28 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL FRIDAY MORNING. * AT 11:00 AM THURSDAY THE STAGE WAS NEAR 61 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...REMAIN NEAR 61 FEET...THEN BEGIN SLOWLY FALLING AND GO BELOW FLOOD STAGE FRIDAY. && LAT...LON 4111 9251 4124 9269 4129 9280 4124 9283 4108 9258 $$ IAC179-291641- /O.EXT.KDMX.FL.W.0077.000000T0000Z-110801T0000Z/ /OTMI4.2.ER.110627T0710Z.110628T2240Z.110731T0000Z.NO/ 1142 AM CDT THU JUL 28 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL SATURDAY EVENING. * AT 11:20 AM THURSDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE SATURDAY EVENING. && LAT...LON 4113 9264 4116 9261 4095 9219 4090 9229 $$
404 WGUS83 KDMX 282016 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 316 PM CDT THU JUL 28 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...MAHASKA... WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-292016- /O.CON.KDMX.FL.W.0058.000000T0000Z-110801T1800Z/ /ESVI4.2.ER.110615T0755Z.110715T1930Z.110731T1800Z.NO/ 316 PM CDT THU JUL 28 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL SUNDAY AFTERNOON. * AT 2:00 PM THURSDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE SUNDAY AFTERNOON. && LAT...LON 4350 9491 4350 9485 4332 9474 4332 9484 $$ IAC123-179-292015- /O.CON.KDMX.FL.W.0094.000000T0000Z-110730T1321Z/ /EDYI4.1.ER.110729T1118Z.000000T0000Z.110729T1321Z.NO/ 316 PM CDT THU JUL 28 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL FRIDAY MORNING. * AT 2:00 PM THURSDAY THE STAGE WAS NEAR 61 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...REMAIN NEAR 61 FEET...THEN BEGIN SLOWLY FALLING AND GO BELOW FLOOD STAGE FRIDAY. && LAT...LON 4111 9251 4124 9269 4129 9280 4124 9283 4108 9258 $$ IAC179-292015- /O.CON.KDMX.FL.W.0077.000000T0000Z-110801T0000Z/ /OTMI4.2.ER.110627T0710Z.110628T2240Z.110731T0000Z.NO/ 316 PM CDT THU JUL 28 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL SATURDAY EVENING. * AT 2:50 PM THURSDAY THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE SATURDAY EVENING. && LAT...LON 4113 9264 4116 9261 4095 9219 4090 9229 $$
016 WGUS83 KDMX 290230 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 930 PM CDT THU JUL 28 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...MAHASKA... WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-300230- /O.CON.KDMX.FL.W.0058.000000T0000Z-110801T1800Z/ /ESVI4.2.ER.110615T0755Z.110715T1930Z.110731T1800Z.NO/ 930 PM CDT THU JUL 28 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL SUNDAY AFTERNOON. * AT 9:00 PM THURSDAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE SUNDAY AFTERNOON. && LAT...LON 4350 9491 4350 9485 4332 9474 4332 9484 $$ IAC123-179-300229- /O.CON.KDMX.FL.W.0094.000000T0000Z-110730T1321Z/ /EDYI4.1.ER.110729T1118Z.000000T0000Z.110729T1321Z.NO/ 930 PM CDT THU JUL 28 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL FRIDAY MORNING. * AT 8:00 PM THURSDAY THE STAGE WAS 60.8 FEET. * FLOOD STAGE IS 61.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...REMAIN NEAR 61 FEET...THEN BEGIN SLOWLY FALLING AND GO BELOW FLOOD STAGE FRIDAY. && LAT...LON 4111 9251 4124 9269 4129 9280 4124 9283 4108 9258 $$ IAC179-300229- /O.CON.KDMX.FL.W.0077.000000T0000Z-110801T0000Z/ /OTMI4.2.ER.110627T0710Z.110628T2240Z.110731T0000Z.NO/ 930 PM CDT THU JUL 28 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL SATURDAY EVENING. * AT 9:20 PM THURSDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...REMAIN NEAR 11.5 FEET THROUGH FRIDAY MORNING. GO BELOW FLOOD STAGE SATURDAY EVENING. && LAT...LON 4113 9264 4116 9261 4095 9219 4090 9229 $$ KD
593 WGUS83 KDMX 290914 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 414 AM CDT FRI JUL 29 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-300914- /O.CON.KDMX.FL.W.0058.000000T0000Z-110801T1800Z/ /ESVI4.2.ER.110615T0755Z.110715T1930Z.110731T1800Z.NO/ 414 AM CDT FRI JUL 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL SUNDAY AFTERNOON. * AT 3:00 AM FRIDAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE SUNDAY AFTERNOON. && LAT...LON 4350 9491 4350 9485 4332 9474 4332 9484 $$ IAC123-179-290944- /O.CAN.KDMX.FL.W.0094.000000T0000Z-110730T1321Z/ /EDYI4.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 414 AM CDT FRI JUL 29 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * AT 3:00 AM FRIDAY THE STAGE WAS 60.7 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 60.8 FEET. FALL TO 60.7 FEET SATURDAY MORNING. && LAT...LON 4111 9251 4124 9269 4129 9280 4124 9283 4108 9258 $$ IAC179-300913- /O.CON.KDMX.FL.W.0077.000000T0000Z-110801T0000Z/ /OTMI4.2.ER.110627T0710Z.110628T2240Z.110731T0000Z.NO/ 414 AM CDT FRI JUL 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL SATURDAY EVENING. * AT 3:50 AM FRIDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE SATURDAY EVENING. && LAT...LON 4113 9264 4116 9261 4095 9219 4090 9229 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 21, 7:15 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 21, 7:15 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 715 AM CDT THU JUL 21 2011 .SHORT TERM /TODAY/... WILL END THE EXCESSIVE HEAT WARNING FOR MOST OF THE CENTRAL AND KEEP THE SOUTHEAST/EAST SECTIONS GOING FOR THIS MORNING AND INTO THE EVENING. /REV .PREVIOUS SHORT TERM /TODAY/... DIFFICULT SHORT TERM WITH HEAT WARNINGS SET TO EXPIRE WITH THE EXCEPTION OF THE FAR SOUTH TODAY. CURRENT TEMPS NOT DROPPING OFF ALL THAT MUCH OVER THE SOUTH CENTRAL WITH FRONT APPROACHING. THOUGH DEW POINTS HAVE COME DOWN SLIGHTLY OVERNIGHT. H850 FRONT LIGHTING UP WITH RETURN SOUTHERLY FLOW OVERRUNNING THE BOUNDARY ATTM. FRONT HAS LOST SOME SOUTHWARD PUSH FOR NOW AS IT LINES UP WITH THE UPPER LEVEL FLOW...THOUGH THIS SHOULD NOT LAST MORE THAN ANOTHER FEW HOURS AS UPPER LEVEL SYSTEM OVER NORTHERN GREAT LAKES CONTINUES TO PUSH EAST. MODELS HINT AT MOST OF THE CONVECTION STAYING NORTHWEST OF THE METRO AND SOUTH CENTRAL UNTIL LATER THIS MORNING...THOUGH SOMEWHAT TRICKY WITH SOME OUTFLOW EXPECTED TO EXPAND STORMS A BIT FARTHER SOUTH/EAST WITH TIME. HAVE MODIFIED POP TO INCLUDE BEST CHANCES ALONG A I80 TO US30 CORRIDOR THOUGH 1 PM...AND THEN A MORE GENERAL AREAL COVERAGE WITH LOWER POPS SOUTH AND HIGHER POPS NORTHWEST/NORTH CENTRAL AS GENERATION ZONE FOR PRECIP REMAINS THERE. TEMPS WILL BE LOWER THAN THE PAST 3 DAYS...BUT HAVE SOME CONCERNS THAT CLOUD COVER WILL NOT FILL IN AS QUICKLY AS EXPECTED SOUTH CENTRAL. NONE THE LESS...BY LATE MORNING TO MIDDAY...THERE SHOULD BE ENOUGH CLOUDS TO LIMIT DAY TIME HEATING AND FOR MANY OF US OVER THE CENTRAL AND NORTH...HIGHS WILL BE REACHED PRIOR TO THE NOON HOUR OR EARLY AFTERNOON. THUS... THOUGH SOMEWHAT OF A CLOSE CALL...HAVE DECIDED TO EXTEND THE NORTHERN PORTION OF THE EXCESSIVE HEAT WARNING UNTIL 10 AM. THE HEAT WARNING WILL REMAIN IN EFFECT SOUTH UNTIL 9 PM. HEAT INDICES WILL STILL BE NEAR 100 I80 SOUTH WITH LOWER 100S ACROSS THE FAR SOUTH. PERSONS STILL NEED TO BE CAUTIOUS OVER THE SOUTH HALF TODAY. RAINFALL RATES WILL BE HIGH WEST WITH THE STORMS EARLY THIS MORNING AND AS NESDIS SPENES HAS MENTIONED...TOTALS OF 1 TO 2 INCHES MAY OCCUR IN SOME OF THE WESTERN SECTIONS...NEAR A LINE FROM CRAWFORD COUNTY TO WEBSTER COUNTY AND NORTHWEST. WILL NEED TO MONITOR AMOUNTS...THOUGH SOIL SHOULD BE ABLE TO HANDLE 2 TO 3 INCHES IN ONE HOUR. ANY HIGHER AMTS MAY NEED SOME ATTENTION. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... CONVECTIVE DEVELOPMENT ACROSS CENTRAL NE/KS APPEARS LIKELY AGAIN WHICH WILL PUSH INTO IOWA TONIGHT. EXPECT PRECIPITATION TO TRACK NORTHWARD ALONG FRONT AND AHEAD OF LLJ. COULD SEE HIGH RAINFALL VALUES AS PWATS WILL REMAIN NEAR 2 INCHES. WOULD NOT BE SURPRISED TO SEE SOME STRONG TO SEVERE STORMS OVERNIGHT WITH WINDS BEING THE MAIN THREAT...AS STORMS WILL REMAIN MOSTLY ELEVATED. RELIEF FROM HEAT WILL BE SHORT LIVED...WITH WAA ALONG FRONT BRINGING IN H85 TEMPS IN THE MID 20S AGAIN FOR FRIDAY AFTERNOON...WITH GOOD MIXING. HAVE HEAT INDEX VALUES NEAR HEAT ADVISORY CRITERIA FOR FRIDAY AFTERNOON...HOWEVER...CLOUD COVER FROM OVERNIGHT PRECIPITATION AND POSSIBLE AFTERNOON PRECIPITATION WILL AFFECT TEMPS AND MIXING. WILL NEED TO BE MONITORED FOR POSSIBLE HEAT HEADLINES AGAIN. FRIDAY NIGHT WILL SEE CHANCE FOR PRECIPITATION AGAIN ACROSS THE NORTH. EXPECT MCS TO DEVELOP IN DAKOTAS AND TRACK EASTWARD ALONG RETREATING FRONT ACROSS NORTHERN IOWA. COULD AGAIN SEE HIGH PRECIPITATION RATES WITH JUICED ATMOSPHERE AND SOUTHERLY FLOW AHEAD OF FRONT. CURRENT PLACEMENT PUTS BULK OF PRECIPITATION ACROSS SOUTHERN SD/MN AVOIDING NORTHERN IA...HOWEVER PLACEMENT OF FRONT WILL BE KEY...AND COULD SEE STRONG CONVECTION DIP INTO NORTHERN IOWA. ONCE AGAIN SEVERE THREAT EXISTS ALONG THIS LINE...BUT WILL MOSTLY BE NORTH OF CWA. EXPECT ANOTHER FRONT TO PUSH EASTWARD ASSOCIATED WITH CANADIAN LOW...WHICH WILL CONTINUE CHANCES FOR PRECIPITATION THROUGH THE WEEKEND. TEMPERATURES WILL REMAIN WARM AHEAD OF THIS FRONT...BUT WILL COOL NICELY BEHIND FRONT TO NEAR NORMAL FOR LATE JULY THROUGH AT LEAST MID WEEK. && .AVIATION...21/12Z COOL FRONT IS NOW ABOUT HALFWAY ACROSS THROUGH THE FORECAST AREA WITH SCT THUNDERSTORMS OVERRUNNING THE H850 FRONT. BRIEF DROPS IN CIGS AND VSBY CAN BE EXPECTED MAINLY IN THE MVFR RANGE AS THE ACTIVITY MOVES ACROSS THE REGION. MODELS KEEP THE FRONT ACTIVE THROUGH 18Z WITH SCT THUNDER AFT 18Z AS WELL. SEVERAL MORE ROUNDS OF THUNDER WILL BE POSSIBLE IN THE NEXT 24 HOURS. WINDS WILL NOT BE A PROBLEM WITH THE EXCEPTION OF VRB THUNDERSTORM WINDS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 10 AM CDT THIS MORNING FOR LUCAS- MAHASKA-MARION-POWESHIEK-TAMA. EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR APPANOOSE- DAVIS-MONROE-WAPELLO-WAYNE. && SHOR TERM... LONG TERM...WILKINS AVIATION...COGIL
Hazardous weather outlook, Jul 21, 7:17 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 717 AM CDT THU JUL 21 2011 IAZ050-062-074-075-084-221230- TAMA-POWESHIEK-MARION-MAHASKA-LUCAS- 717 AM CDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS MORNING. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE IN THE EVENING AND OVERNIGHT. STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY WEST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 30. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY LEAD TO AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THURSDAY INTO THE WEEKEND. IAZ004>007-015>017-023>028-033>039-044>049-057>061-070>073-081>083- 092>094-221230- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 717 AM CDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS MORNING. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE IN THE EVENING AND OVERNIGHT. STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY WEST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 30. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY LEAD TO AREAS OF FLASH FLOODING. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THURSDAY INTO THE WEEKEND. IAZ085-086-095>097-221230- MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 717 AM CDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE AREA. IN ADDITION...A RIVER FLOOD WARNING REMAIN IN EFFECT FOR PORTIONS OF THE LOWER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS MORNING. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVERNIGHT. STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY LEAD TO AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THURSDAY INTO THE WEEKEND. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:54 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 37 min |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.